Rockall score

Gastroenterology and hepatology

Also known as: Rockall-Score · Rockall skoru · Rockall score (upper gastrointestinal bleeding)

What it is for

Risk score for acute upper gastrointestinal bleeding. The pre-endoscopy (clinical) score uses age, shock and comorbidity (0–7); the complete score adds endoscopic diagnosis and stigmata of recent haemorrhage (0–11).

Classification

CategoryDescription
Agebelow 60 years 0; 60–79 years 1; 80 years or older 2
Shocknone (pulse below 100/min, systolic blood pressure (SBP) 100 mm Hg or more) 0; tachycardia (pulse above 100/min, SBP 100 mm Hg or more) 1; hypotension (SBP below 100 mm Hg) 2
Comorbidityno major comorbidity 0; cardiac failure, ischaemic heart disease or any other major comorbidity 2; renal failure, liver failure or disseminated malignancy 3
Endoscopic diagnosisMallory-Weiss tear or no lesion and no stigmata 0; all other diagnoses 1; upper gastrointestinal malignancy 2
Stigmata of recent haemorrhagenone or dark spot only 0; blood in the upper gastrointestinal tract, adherent clot, visible or spurting vessel 2
Rangepre-endoscopy 0–7; complete 0–11; higher scores mean higher risk

Source

Risk assessment after acute upper gastrointestinal haemorrhage

Gut 1996;38:316–321 (Rockall TA et al.)

DOI: 10.1136/gut.38.3.316

PMID: 8675081

Edition
Rockall 1996, in current use
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications